| Model Number |
18775 |
| Medical Device Problem Code |
Contamination (1120)
| Health Effect - Clinical Code |
No Patient Involvement (2645)
| Date of Event |
07/10/2017
Type of Reportable Event
Malfunction
Additional Manufacturer Narrative
A good faith effort will be made to obtain the applicable information relevant to the report.If information is provided in the future, a supplemental report will be issued.
Event or Problem Description
Medtronic received a report that prior to use on a patient, foreign material was found inside the package before even opening it.There was no patient involvement.
Additional Manufacturer Narrative
The reported issue could not be confirmed.The customer returned a total of five samples of the taperguard endotracheal tube.All five samples were received sealed inside their pouches.A visual inspection was performed on sample one and it was noticed a loose particle over the cuff.On sample two inside the pouch was observed the presence of three particles smaller than.05 mm2 and this is within tolerance according to process instruction.Sample three presented two embedded particles on the tube under the cuff and each one was measured less than 0.10mm2.Sample four presented an embedded particle that was measured less than 0.30mm2.On sample five, no foreign material was observed.All dimensions were measured using tappit size estimation and met chart calibration specifications.We are unable to determine the cause for this specific event however, manufacturing controls are in place to detect contamination and to reduce the potential for occurrence during the manufacturing process.Information has been added to the database and trends will continue to be monitored.If information is provided in the future, a supplemental report will be issued.